Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2016, 7:39 PM EDT for 4 counties in North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 7:39 PM EDT (23:39 UTC)
- Expired
- May 3, 2016, 8:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Roanoke radar (KFCX), 157 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:15 PM EDT | HAIL 1.75 | 3 S Denton, NC | QUARTER TO GOLF BALL SIZE HAIL NEAR DENTON |
| May 3, 8:20 PM EDT | TSTM WND DMG | 1 N Denton, NC | TREES, POWER LINES AND A TELEPHONE POLE DOWN ON HIGHWAY 109 NEAR HANDY ROAD |
| May 3, 8:35 PM EDT | HAIL 1.75 | 5 E New Hope, NC | EMS CREW REPORTED GOLF BALL SIZE HAIL AT THE INTERSECTION OF HIGH PINE CHURCH ROAD AND PISGAH COVERED BRIDGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WUUS52 KRAH 032339
SVRRAH
NCC057-123-151-167-040045-
/O.NEW.KRAH.SV.W.0077.160503T2339Z-160504T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HIGH ROCK LAKE... MOVING EAST EAST AT 60 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...BADIN...DENTON...STAR...RICHFIELD...NEW
LONDON...FISH TALES MARINA AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
IF ON OR NEAR HIGH ROCK LAKE GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3576 8045 3571 8004 3551 7978 3539 7974
3535 8039 3550 8030 3551 8019 3552 8018
3555 8021 3558 8021 3563 8026 3564 8029
3567 8031 3568 8033 3572 8033 3572 8042
3574 8046 3575 8046
TIME...MOT...LOC 2338Z 265DEG 53KT 3563 8038
HAIL...1.25IN
WIND...<50MPH
$$
PWB1 follow-up statement
227
WWUS52 KRAH 040007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT TUE MAY 3 2016
NCC057-123-151-167-040045-
/O.CON.KRAH.SV.W.0077.000000T0000Z-160504T0045Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-STANLY NC-
807 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY...SOUTHEASTERN
DAVIDSON AND NORTHEASTERN STANLY COUNTIES...
AT 806 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HIGH ROCK
LAKE... OR 10 MILES NORTHWEST OF BADIN LAKE...MOVING EAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE... BADIN
LAKE...PLYLER...BADIN...DENTON...STAR...RICHFIELD...NEW
LONDON...FISH TALES MARINA AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR HIGH ROCK AND BADIN LAKE...GET AWAY FROM THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3535 8037 3541 8035 3550 8030 3551 8019
3552 8018 3555 8021 3558 8021 3563 8026
3564 8029 3565 8030 3571 8028 3571 8004
3551 7978 3539 7974
TIME...MOT...LOC 0006Z 282DEG 42KT 3558 8021
HAIL...1.50IN
WIND...<50MPH
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:35 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 3, 3:35 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT TUE MAY 3 2016 .SYNOPSIS... A SERIES OF MID LEVEL LOW PRESSURE SYSTEMS WILL CROSS CENTRAL NC THROUGH WEDNESDAY NIGHT...BRINGING ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS TO CENTRAL NC. MUCH COOLER AIR WILL SETTLE OVER THE REGION FOR THE LATER HALF OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM TUESDAY... ANOTHER POTENTIALLY ACTIVE PERIOD OF AFTERNOON-EVENING SCATTERED CONVECTION. UNLIKE MONDAY WHEN SHEAR WAS RATHER WEAK...THE INTRODUCTION OF MID LEVEL JET IN THE 15000-18000FT LAYER WILL ENHANCE EFFECTIVE BULK SHEAR VALUES AROUND 50KTS. WHILE SBCAPE VALUES MAY NOT BE AS ROBUST AS MONDAY AFTERNOON (~3500 J/KG)...STILL EXPECT RESPECTABLE VALUES IN THE 2000-2500 J/KG RANGE (PER 12Z GFS) IN SPITE OF THE DELAY IN SOLAR HEATING DUE TO EXTENSIVE MORNING CLOUDS/AREAS OF RAIN. THE APPROACH OF A S/W EXITING THE TN VALLEY THIS AFTERNOON SHOULD AID IN THE INITIATION OF SCATTERED CONVECTION IN THE WESTERN PIEDMONT PRIOR TO 20Z/4 PM. EXPECT STORM STRUCTURE TO BE MULTI- CELLULAR INITIALLY WITH A MARGINAL HAIL THREAT. AFTER 22Z...AS MID LEVEL SHEAR INCREASES AND LOWER ATMOSPHERE REACHES MAX INSTABILITY...SHOULD SEE STORMS EVOLVE INTO BROKEN LINE SEGMENTS WITH BOWING SEGMENTS EXHIBITING DAMAGING WIND POTENTIAL. THIS SEVERE WEATHER THREAT SHOULD BEGIN TO DECREASE AFTER 2Z AS ATMOSPHERE BEGINS TO STABILIZE THOUGH DYNAMICS ALOFT WILL SUPPORT SCATTERED CONVECTION THROUGH THE COASTAL PLAIN WELL INTO THE EVENING HOURS. AFTER 06Z...ADDITIONAL SHOWERS SHOULD DEVELOP OVER THE NW THIRD OF THE FORECAST AREA AS ANOTHER S/W DROPS SEWD INTO THE MID ATLANTIC FROM THE OH VALLEY. LOW LEVEL WLY FLOW WILL BEGIN TO ADVECT A DRIER LOW LEVEL AIR MASS INTO THE REGION LATE TODAY AND MORE SO TONIGHT. THIS WILL BE MADE EVIDENT AS SFC DEWPOINTS LOWER INTO THE MID 50S N THE NW LATE THIS EVENING...WITH DEWPOINTS IN THE 50S ACROSS THE ENTIRE PIEDMONT PRIOR TO DAYBREAK. MIN TEMPS MID 50S NW TO LOWER 60S SE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 335 PM TUESDAY... L/W TROUGH BEGINS ITS AMPLIFICATION ACROSS THE EASTERN U.S. WITH A PAIR OF DECENT S/WS DIVING SEWD ACROSS THE OH VALLEY INTO THE SE U.S. THE LEAD S/W WILL CROSS OUR REGION LATE WED AM-WED AFTERNOON...FOLLOWED BY THE OTHER WEDNESDAY EVENING. THE COOL POOL OF AIR ALOFT ASSOCIATED WITH THESE FEATURES WILL INCREASE MID LEVEL LAPSE RATES WEDNESDAY AFTERNOON AROUND 6.5 DEG C/KM. IN CONJUNCTION WITH AFTERNOON HEATING AND AVAILABLE MOISTURE...THIS SHOULD LEAD TO THE DEVELOPMENT OF LOW TOPPED CONVECTION. PLAN TO KEEP COVERAGE NO MORE THAN 40-50 PERCENT AND MAINLY LIMITED TO THE NE HALF OF THE FORECAST AREA. WITH FREEZING LEVEL BETWEEN 8500-9500 FT...CELLS THAT GROW UP TO 18K-20K FT HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. SLIGHTLY COOLER HIGH TEMPS EXPECTED WEDNESDAY UNDERNEATH THE AMPLIFYING UPPER TROUGH. HIGH TEMPS LOW-MID 70S. THREAT FOR SHOWERS PERSIST INTO WEDNESDAY NIGHT WITH COVERAGE BEST IN THE NW THIRD OF THE CWA. MIN TEMPS LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 220 PM TUESDAY... A HIGHLY AMPLIFIED BUT RELATIVELY SHORT-LIVED OMEGA BLOCK WILL DEVELOP OVER THE EASTERN CONUS AS A STRONG SHORTWAVE OVER THE NORTHERN GREAT LAKES DIVES SOUTH THROUGH THE OHIO VALLEY TO BOTTOM OUT OVER ATLANTIC COAST ON THURSDAY AND FRIDAY. INITIAL SURGE OF COLD AIR ADVECTION WILL BE EARLY THURSDAY...PRODUCING SHOWERS... ESPECIALLY ACROSS THE NORTHERN TIER OF THE STATE... THURSDAY AND THURSDAY NIGHT. HIGHS THURSDAY WILL TOP OUT IN THE MID 60S ACROSS THE NORTH TO AROUND 70 SOUTHEAST. LOWS WILL BOTTOM OUT IN THE LOW TO MID 40S THURSDAY NIGHT. THE CUTOFF LOW ROTATES AROUND AND BEGINS TO LIFT OUT OF THE UPPER TROF THURSDAY NIGHT AND SHOWERS WILL BE FEWER IN NUMBER AND FOCUSED ON THE NORTHEAST FRIDAY...AND ENDING IN THE FAR NORTHEAST BY SATURDAY MORNING. HIGHS FRIDAY WILL REMAIN WELL BELOW NORMAL...FROM MID 60S ACROSS THE NORTHERN TIER TO VERY LOW 70S ACROSS THE SOUTH. A SECOND SHORTWAVE DIVING SOUTH IN THE AMPLIFIED NORTHWEST FLOW PUSHES A DRY AND WEAK FRONT BRIEFLY SOUTH OF THE AREA LATE SUNDAY. THE MAIN IMPACT FROM THIS SHORTWAVE...HOWEVER...WILL BE TO SHIFT THE OMEGA BLOCK EASTWARD...ALLOWING THE WEST RIDGE LOBE OF THE BLOCK TO EDGE EAST OVER THE AREA...WITH AN ACCOMPANYING WARMING TREND... EARLY NEXT WEEK. ALL TOLD...DRY WEATHER SATURDAY THROUGH TUESDAY WITH HIGHS WARMING FROM THE MID 70S SATURDAY TO LOWER 80S SUNDAY AND MONDAY...TO MOSTLY MID 80S TUESDAY. MORNING LOWS WILL FOLLOW THE TREND...FROM LOW 50S SATURDAY MORNING TO THE LOWER 60S BY TUESDAY MORNING. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM TUESDAY... VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC...WAVERING BETWEEN VFR AND MVFR DUE TO CEILINGS...WILL PERSIST THROUGH MOST OF THE AFTERNOON...WITH A GENERAL TREND TOWARD VFR BY EVENING. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE DUE TO AFTERNOON HEATING AND THE APPROACH OF AN MID LEVEL DISTURBANCE...SCATTERED-NUMEROUS SHOWERS AND A FEW STRONG/SEVERE STORMS WILL ERUPT BY MID AFTERNOON IN THE WESTERN PIEDMONT...SPREADING EAST BY 22Z-00Z. THE STRONGER STORMS WILL PRODUCE LARGE AND WIND GUSTS AROUND 50-55KTS. THE THREAT FOR STORMS WILL DECREASE AFTER 01Z THOUGH A FEW SHOWERS WILL PERSIST WELL INTO THE NIGHT. AVIATION CONDITIONS WILL REMAIN HIGHLY VARIABLE AS AN AREA OF LOW PRESSURE ALOFT WILL CAUSE PERIODS OF UNSETTLED WEATHER AND ATTENDANT SUB VFR CEILINGS THROUGH FRIDAY. VFR PARAMETERS ASSOCIATED WITH AN AREA OF HIGH PRESSURE WILL RETURN TO CENTRAL NC FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, May 3, 2:57 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE MAY 3 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 257 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS...INCLUDING SOME SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER...ARE EXPECTED TO MOVE EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH THIS EVENING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 6:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 SSE ELLERBE 35.03N 79.73W
05/03/2016 E1.00 INCH RICHMOND NC EMERGENCY MNGR
QUARTER SIZE HAIL NEAR GREEN LAKE ROAD AND
COUNTRY LANE
&&
KRDLocal storm report, May 3, 6:59 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 NW FLOWERS 35.67N 78.38W
05/03/2016 E1.00 INCH JOHNSTON NC NWS EMPLOYEE
&&
KRDLocal storm report, May 3, 7:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 NW HOPE MILLS 35.00N 78.98W
05/03/2016 E1.00 INCH CUMBERLAND NC PUBLIC
QUARTER SIZE HAIL NEAR HIGHWAY 162 AND
FISHER ROAD
&&
KRDLocal storm report, May 3, 7:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL KENLY 35.59N 78.13W
05/03/2016 E1.50 INCH JOHNSTON NC PUBLIC
&&
KRDLocal storm report, May 3, 7:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL ROCKFISH 34.98N 79.07W
05/03/2016 E1.00 INCH HOKE NC PUBLIC
&&
KRDLocal storm report, May 3, 7:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 W LUCAMA 35.64N 78.06W
05/03/2016 E2.00 INCH WILSON NC PUBLIC
&&
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:53 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 67 min |
| May 2, 10:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 2, 11:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| May 3, 4:21 AM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| May 3, 3:00 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 60 min |
| May 3, 3:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| May 3, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 34 min |
| May 3, 4:35 PM EDT | Special Weather Statement | RAH | Montgomery | 40 min |
| May 3, 4:36 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| May 3, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 46 min |
| May 3, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 40 min |
| May 3, 5:30 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 60 min |
| May 3, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 39 min |
| May 3, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 49 min |
| May 3, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 44 min |
| May 3, 6:35 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| May 3, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 55 min |
| May 3, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 53 min |
| May 3, 7:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.